Alert archive / Iowa / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 134, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Aug 7, 2021, 11:25 PM CDT for 4 counties in Iowa. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2021, 11:25 PM CDT (04:25 UTC)
- Expired
- Aug 8, 2021, 12:01 AM CDT
- In force
- 36 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Fremont County, IA, Mills County, IA, Montgomery County, IA, Page County, IA
The radar
The Omaha radar (KOAX), 118 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 6:35 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2933 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1327 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.3
The text
As transmitted.
477
WUUS53 KOAX 080425
SVROAX
IAC071-129-137-145-080515-
/O.NEW.KOAX.SV.W.0134.210808T0425Z-210808T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
1125 PM CDT Sat Aug 7 2021
The National Weather Service in Omaha has issued a
* Severe Thunderstorm Warning for...
Eastern Fremont County in southwestern Iowa...
Southern Montgomery County in southwestern Iowa...
Southeastern Mills County in southwestern Iowa...
Page County in southwestern Iowa...
* Until 1215 AM CDT.
* At 1125 PM CDT, a severe thunderstorm was located near Farragut, or
23 miles north of Tarkio, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Shenandoah around 1130 PM CDT.
Essex around 1140 PM CDT.
Other locations in the path of this severe thunderstorm include
Clarinda.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4058 9555 4098 9557 4097 9493 4073 9493
4073 9491 4058 9491
TIME...MOT...LOC 0425Z 270DEG 33KT 4077 9545
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kern3 follow-up statements
847
WWUS53 KOAX 080446
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1146 PM CDT Sat Aug 7 2021
IAC071-129-137-145-080515-
/O.CON.KOAX.SV.W.0134.000000T0000Z-210808T0515Z/
Fremont IA-Montgomery IA-Mills IA-Page IA-
1146 PM CDT Sat Aug 7 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR EASTERN FREMONT...SOUTHERN MONTGOMERY...SOUTHEASTERN MILLS AND
PAGE COUNTIES...
At 1146 PM CDT, a severe thunderstorm was located 6 miles southeast
of Essex, or 24 miles north of Tarkio, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Clarinda.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4058 9544 4097 9547 4097 9493 4073 9493
4073 9491 4058 9491
TIME...MOT...LOC 0446Z 270DEG 32KT 4077 9521
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kern526
WWUS53 KOAX 080452
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1152 PM CDT Sat Aug 7 2021
IAC071-129-137-145-080515-
/O.CON.KOAX.SV.W.0134.000000T0000Z-210808T0515Z/
Fremont IA-Montgomery IA-Mills IA-Page IA-
1152 PM CDT Sat Aug 7 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR EASTERN FREMONT...SOUTHERN MONTGOMERY...SOUTHEASTERN MILLS AND
PAGE COUNTIES...
At 1151 PM CDT, a severe thunderstorm was located 6 miles west of
Clarinda, or 23 miles west of Bedford, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe storm will be near...
Clarinda around 1200 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4058 9544 4097 9547 4097 9493 4073 9493
4073 9491 4058 9491
TIME...MOT...LOC 0451Z 270DEG 32KT 4077 9515
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kern941
WWUS53 KOAX 080501
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1201 AM CDT Sun Aug 8 2021
IAC071-129-137-145-080510-
/O.CAN.KOAX.SV.W.0134.000000T0000Z-210808T0515Z/
Fremont IA-Montgomery IA-Mills IA-Page IA-
1201 AM CDT Sun Aug 8 2021
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FREMONT...SOUTHERN
MONTGOMERY...SOUTHEASTERN MILLS AND PAGE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
southwestern Iowa.
LAT...LON 4058 9544 4097 9547 4097 9493 4073 9493
4073 9491 4058 9491
TIME...MOT...LOC 0459Z 270DEG 33KT 4077 9503
$$
KernWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 10:59 PM CDT, 26 minutes earlier.
Area forecast discussion, Aug 7, 10:59 PM CDT, 26 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 1059 PM CDT Sat Aug 7 2021 ...Updated Discussion... .UPDATE... Issued at 1056 PM CDT Sat Aug 7 2021 Severe threat continues with line of storms extending from near Harlan Iowa into southeast Nebraska near Pawnee City. Areas to the west have been removed from Severe Thunderstorm Watch 414. Overall trend has been downward as far as storm intensity goes, but gusts over 50 mph remain possible as the line moves through southeast Nebraska and southwest Iowa. && .DISCUSSION... Issued at 243 PM CDT Sat Aug 7 2021 A complex severe weather scenario has been unfolding this morning, largely due to the plentiful cloud cover and the convection that occurred earlier this morning. As we go further into the afternoon, ML CAPE values are expected to increase to around 3500 J/kg, with effective bulk shear values ranging from 20 to 30 kts by the time convection gets to eastern Nebraska and southwestern Iowa. Visible satellite shows developing cumulus in south-central Nebraska into Kansas, and this area will serve as the starting point for convection this evening. These storms are expected to begin after 5 PM in a discrete mode with hail being the primary threat. Veering low-level wind profiles, and enhanced 0-3 km shear suggest that there is also a limited tornado threat associated with the initial cells in that same area. These cells are then expected to evolve into a larger complex that is expected to begin pushing ENE into eastern Nebraska after 7 PM. As this larger complex forms, the main threat evolves into damaging winds as the storm complex becomes cold-pool dominant. These storms are expected to move eastward towards the Omaha and Lincoln metro areas, with the best timing for each being 10 and 11 PM respectively. These storms will continue east and gradually fizzle out into the middle of the night in central and eastern Iowa. A few light rain showers and rumbles of thunder could last until sunrise Sunday as the back end of the mid-level wave advects through the area. Tomorrow morning, those spotty showers are expected to give way to dry weather and southwesterly winds look to settle in. A return to mostly sunny skies will aid in the return of some warm temperatures, with highs in the upper 80's to low 90's are expected along with heat indices approaching 100 degrees. Monday is expected to hold even warmer temperatures, with areas near the South Dakota border reaching over 100 degrees. Heat indices of 100 to 110 are currently slated for that day, and could necessitate a Heat Advisory if the forecast remains on track. Tuesday a mid- level shortwave trough is expected to pass through the northern CONUS and may be the next chance at severe weather for the area, as it drags a cold front eastward. How far south this frontal zone extends is still in flux, and the location will likely dictate what kind of hazards we expect. Wednesday into the weekend, highs in the 90's on Wed/Thu will give way to cooler weather Fri/Sat as the mid-level flow transitions to northwesterly flow. Several shortwave impulses are depicted by the global deterministic models, and may drive low-end shower and storm chances in the extended forecast. While nothing looks like a soaker, some kind of rainfall will be greatly appreciated. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 615 PM CDT Sat Aug 7 2021 Mostly VFR conditions are expected however through 07z there is a good chance of variable conditions in and around thunderstorms with gusty strong winds. Intermittent MVFR cigs are possible through 07z. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && UPDATE...Dergan DISCUSSION...Petersen AVIATION...Kern
Hazardous weather outlook, Aug 7, 3:45 PM CDT, 7 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 345 PM CDT Sat Aug 7 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-081045- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 345 PM CDT Sat Aug 7 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Sunday There is a slight risk of severe thunderstorms this afternoon and continuing overnight. Large hail is the primary hazard with the initial storm development this afternoon, with damaging winds the more likely severe hazard during the evening and overnight. Storms are forecast to develop in central Nebraska early this evening where instability and shear are maximized along an approaching cold front. These storms are expected to congeal into a larger cluster, then sweep east across eastern Nebraska and western Iowa through the late evening and overnight. .DAYS TWO THROUGH SEVEN...Sunday night through Saturday There is a marginal risk of severe thunderstorms Sunday afternoon in parts of far southeast Nebraska and southwest Iowa. Severe thunderstorms are also possible Monday night and Tuesday as a cold front moves into the Plains. Otherwise hot and muggy weather will return to the region this Sunday and Monday. Heat index values are currently expected to reach or exceed 105 on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Aug 7, 11:05 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1105 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM FLASH FLOOD 1 E COUNCIL BLUFFS 41.24N 95.84W
08/07/2021 POTTAWATTAMIE IA PUBLIC
CAR STRANDED.
&&
DEWALDLocal storm report, Aug 7, 11:08 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1108 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 PM FLASH FLOOD 3 E OMAHA 41.26N 95.95W
08/07/2021 DOUGLAS NE DEPT OF HIGHWAYS
I480 AT EXIT 2B CLOSED DUE TO FLOODING.
&&
DEWALDLocal storm report, Aug 7, 11:13 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1113 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND GST 3 SW NEBRASKA CITY 40.65N 95.90W
08/07/2021 M57 MPH OTOE NE MESONET
&&
DEWALDLocal storm report, Aug 7, 11:16 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1116 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM FLASH FLOOD 2 SSE OMAHA 41.24N 96.00W
08/07/2021 DOUGLAS NE PUBLIC
SEMI TRAILER STORAGE CONTAINER FLOATING IN A
PARKING LOT.
&&
DEWALDLocal storm report, Aug 7, 11:21 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1121 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLASH FLOOD 3 E OMAHA 41.26N 95.96W
08/07/2021 DOUGLAS NE PUBLIC
CARS COMPLETELY SUBMERGED. OCCUPANTS WERE
RESCUED.
&&
DEWALDLocal storm report, Aug 7, 11:24 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1124 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM FLASH FLOOD WAVERLY 40.91N 96.53W
08/07/2021 LANCASTER NE PUBLIC
MINOR STREET FLOODING TO THE CURB.
&&
DEWALDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:39 PM CDT | Areal Flood Advisory | OAX | Mills, Pottawattamie | 3 hr |
| Aug 7, 8:41 PM CDT | Severe Thunderstorm Warning | OAX | Mills, Pottawattamie | 49 min |
| Aug 7, 8:50 PM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 40 min |
| Aug 7, 9:05 PM CDT | Flash Flood Warning | OAX | Pottawattamie | 4 hr |
| Aug 7, 9:24 PM CDT | Severe Thunderstorm Warning | OAX | Mills, Pottawattamie | 51 min |
| Aug 7, 9:35 PM CDT | Flash Flood Warning | OAX | Pottawattamie | 3 hr |
| Aug 7, 10:30 PM CDT | Flash Flood Warning | OAX | Pottawattamie | 89 min |
| Aug 7, 10:38 PM CDT | Severe Thunderstorm Warning | OAX | Fremont | 52 min |
| Aug 8, 12:41 AM CDT | Areal Flood Warning | OAX | Fremont, Mills, Pottawattamie | 12 hr |
| Aug 8, 2:37 PM CDT | Heat Advisory | OAX | Fremont, Mills, Montgomery, Page, Pottawattamie | 54 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.